Alert archive / Missouri / Heat Advisories in 2018
Heat Advisory 2, NWS Springfield, MO
NWS Springfield, MO issued this heat advisory at Jun 26, 2018, 3:20 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Jun 27, 2018, 1:00 PM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2018, 3:20 AM CDT (08:20 UTC)
- In effect from
- Jun 27, 2018, 1:00 PM CDT
- Expired
- Jun 30, 2018, 8:00 PM CDT
- In force
- 3 days
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this heat advisory went out at Jun 26, 2:37 AM CDT, 43 minutes earlier.
Area forecast discussion, Jun 26, 2:37 AM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Springfield MO 237 AM CDT Tue Jun 26 2018 .SHORT TERM...(Today and tonight) Issued at 237 AM CDT Tue Jun 26 2018 Main focus will be the chance of severe storms today and with excessive heat for Wed/Thu. Surface low pressure was located near the IA/NE/SD borders early this morning. Convection was occurring across our CWA along the I-44 corridor within an area of higher moisture (1.5-1.7 PWAT) along the southeast edge of an upper level jet streak and 850 mb low level jet. While the storms have been moving over roughly the same locations, they remain scattered in nature and at this point at least are not posing any flooding risk. A few have pulsed up to marginally severe but for the most part have remained sub-severe. The current convection should slide off to the east and dissipate by mid morning, but another surge of moisture is expected by late morning into the afternoon ahead of a surface front as the low shifts slowly east across Iowa. Instability will increase during the afternoon with 2000-3000 ML CAPE values by late afternoon. Shear values will also begin to increase by late afternoon into the evening, especially as the low level jet intensifies. The best area for severe storms look to be along and north of the I-44 corridor from late afternoon through the evening, with large hail and damaging wind the main severe weather risk. An isolated tornado can't be ruled out. .LONG TERM...(Wednesday through Monday) Issued at 237 AM CDT Tue Jun 26 2018 The main upper level wave will move into the Great Lakes region on Wednesday and the precipitation should also move east out of our area. Upper level ridging will begin over the area and should increase our heat and heat index values, especially on Wednesday and Thursday with much warmer mid level air edging eastward into the CWA. Will be issuing a heat advisory for the western portion of the CWA for Wednesday and will probably need one for nearly the entire area on Thursday, but will hold off on going out that far in time right now. Highs Wednesday in the low to mid 90s and on Thursday in the mid to upper 90s. Heat index values from the upper 90s to around 106 on Wednesday and 102 to 107 on Thursday. Another upper trough will begin to push into the plains over the weekend with the upper ridge continuing to push eastward into the eastern U.S. Will see more of a southwesterly flow aloft and a return of low level Gulf moisture, so the convection chances will be on the increase for the later half of the long term period. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1145 PM CDT Mon Jun 25 2018 For the 06z TAFS, some convection may affect the SGF/BBG terminals from the onset through the first few hours with another round possible later in the morning. Outside of the convection we can expect VFR conditions with brief MVFR/IFR conditions within the convection. Afternoon convection may be a bit further east of the terminals and will hold off for now on any mention. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Jun 25, 8:40 PM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 840 PM CDT Mon Jun 25 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 840 PM CDT Mon Jun 25 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. DISCUSSION... Isolated to scattered thunderstorms are expected to develop across far southern Missouri into the eastern Ozarks late tonight into early Tuesday morning. The greatest coverage of storms will be southeast of a Cassville to Salem line. Locally strong to severe storms capable of producing hail to the size of nickels and wind gusts to 50 mph will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms may be ongoing Tuesday morning across portions of the outlook area. Additional thunderstorms will occur Tuesday evening and overnight as a complex of storms moves in from the north. Some storms may be severe with large hail and damaging winds. A risk for localized flash flooding may also develop Tuesday night. Heat indicies will climb back into the 90s to near 100 Tuesday and between 100 and 109 degrees, Wednesday through Saturday across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Special weather statement, Jun 25, 10:28 PM CDT, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Springfield MO
1028 PM CDT MON JUN 25 2018
MOZ090-094-260415-
Greene MO-Lawrence MO-
1028 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAWRENCE AND GREENE
COUNTIES UNTIL 1115 PM CDT...
At 1027 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Republic, moving northeast at 50 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Springfield... Republic...
Battlefield... Willard...
Strafford... Ash Grove...
Fair Grove... Brookline...
Halltown... Chesapeake...
Sacville... Glidewell...
Ebenezer... Bassville...
Turners... Bois D'arc...
Cave Springs... Galloway...
This includes Interstate 44 between mile markers 50 and 90.
LAT...LON 3720 9376 3742 9341 3741 9308 3713 9306
3710 9337 3710 9360 3708 9374
TIME...MOT...LOC 0327Z 239DEG 48KT 3721 9356
FosterSpecial weather statement, Jun 26, 12:03 AM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Springfield MO
1203 AM CDT TUE JUN 26 2018
MOZ069-080-081-260545-
Dallas MO-Camden MO-Laclede MO-
1203 AM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALLAS...
NORTHWESTERN LACLEDE AND SOUTHEASTERN CAMDEN COUNTIES UNTIL 1245 AM
CDT...
At 1203 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Buffalo, moving northeast at 45 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lebanon... Bennett Spring State Park...
Richland... Stoutland...
Bennett Springs... Windyville...
Eldridge... Plad...
Sleeper...
This includes Interstate 44 between mile markers 130 and 143.
LAT...LON 3764 9292 3777 9302 3790 9284 3789 9241
3772 9241
TIME...MOT...LOC 0503Z 231DEG 40KT 3774 9289
FosterSpecial weather statement, Jun 26, 1:40 AM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Springfield MO
140 AM CDT TUE JUN 26 2018
MOZ069-070-081-260730-
Camden MO-Laclede MO-Pulaski MO-
140 AM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LACLEDE...PULASKI
AND SOUTHEASTERN CAMDEN COUNTIES UNTIL 230 AM CDT...
At 140 AM CDT, Doppler radar was tracking a strong thunderstorm near
Richland, or 13 miles northeast of Lebanon, moving northeast at 30
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Northern Fort Leonard Wood... Waynesville...
St. Robert... Richland...
Dixon... Crocker...
Stoutland... Laquey...
Devil's Elbow... Swedeborg...
Ozark Springs... Wet Glaize...
This includes Interstate 44 between mile markers 137 and 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Springfield.
&&
LAT...LON 3801 9202 3796 9202 3783 9203 3770 9253
3786 9262 3802 9240
TIME...MOT...LOC 0640Z 238DEG 27KT 3782 9249
GriffinSpecial weather statement, Jun 26, 2:43 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Springfield MO
243 AM CDT TUE JUN 26 2018
MOZ082-083-092-260830-
Dent MO-Wright MO-Texas MO-
243 AM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WRIGHT...
SOUTHWESTERN DENT AND TEXAS COUNTIES UNTIL 330 AM CDT...
At 243 AM CDT, Doppler radar and storm spotters were tracking a
tornado 10 miles north of Mountain Grove, moving northeast at 45 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Montauk State Park... Mountain Grove...
Licking... Cabool...
Houston... Dawson...
Summersville... Raymondville...
Huggins... Montauk...
Bucyrus... Graff...
Elk Creek... Eunice...
Yukon... Hartshorn...
Solo... Simmons...
Prescott... Bendavis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3706 9223 3723 9247 3760 9176 3743 9166
3719 9165 3716 9166
TIME...MOT...LOC 0743Z 238DEG 40KT 3727 9223
GriffinSpecial weather statement, Jun 26, 2:48 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Springfield MO
248 AM CDT TUE JUN 26 2018
MOZ082-083-260845-
Dent MO-Texas MO-
248 AM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DENT AND TEXAS
COUNTIES UNTIL 345 AM CDT...
At 248 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Houston, moving northeast at 45 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Montauk State Park... Mountain Grove...
Licking... Cabool...
Houston... Summersville...
Raymondville... Huggins...
Montauk... Bucyrus...
Elk Creek... Eunice...
Yukon... Hartshorn...
Solo... Simmons...
Prescott... Bendavis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3715 9166 3706 9225 3736 9225 3759 9176
3741 9165
TIME...MOT...LOC 0748Z 238DEG 40KT 3729 9216
GriffinSpecial weather statement, Jun 26, 2:58 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Springfield MO
258 AM CDT TUE JUN 26 2018
MOZ090-260845-
Greene MO-
258 AM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR GREENE COUNTY UNTIL 345 AM CDT...
At 258 AM CDT, Doppler radar was tracking a strong thunderstorm near
Willard, or 7 miles west of Springfield, moving northeast at 35 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Springfield... Republic...
Battlefield... Willard...
Rogersville... Strafford...
Ash Grove... Fair Grove...
Walnut Grove... Brookline...
Sacville... Glidewell...
Ebenezer... Bassville...
Turners... Bois D'arc...
Cave Springs... Galloway...
This includes Interstate 44 between mile markers 59 and 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3710 9361 3728 9361 3728 9363 3742 9362
3743 9355 3742 9308 3709 9306
TIME...MOT...LOC 0758Z 244DEG 31KT 3723 9342
GriffinThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:59 PM CDT | Special Weather Statement | SGF | Ozark | 46 min |
| Jun 25, 10:02 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 43 min |
| Jun 25, 10:28 PM CDT | Special Weather Statement | SGF | Greene | 47 min |
| Jun 26, 12:03 AM CDT | Special Weather Statement | SGF | Laclede | 42 min |
| Jun 26, 1:40 AM CDT | Special Weather Statement | SGF | Pulaski | 50 min |
| Jun 26, 1:51 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Pulaski | 26 min |
| Jun 26, 2:43 AM CDT | Special Weather Statement | SGF | Texas | 47 min |
| Jun 26, 2:48 AM CDT | Special Weather Statement | SGF | Texas | 57 min |
| Jun 26, 2:53 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 22 min |
| Jun 26, 2:58 AM CDT | Special Weather Statement | SGF | Greene | 47 min |
| Jun 26, 3:25 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 38 min |
| Jun 26, 3:58 AM CDT | Special Weather Statement | SGF | Webster | 47 min |
| Jun 26, 4:12 AM CDT | Areal Flood Advisory | SGF | Greene, Webster | 4 hr |
| Jun 26, 5:31 AM CDT | Special Weather Statement | SGF | Dent | 44 min |
| Jun 26, 7:21 AM CDT | Special Weather Statement | SGF | Benton | 39 min |
| Jun 26, 9:17 AM CDT | Special Weather Statement | SGF | Morgan | 43 min |
| Jun 26, 9:37 AM CDT | Special Weather Statement | SGF | Morgan | 38 min |
| Jun 26, 9:57 AM CDT | Special Weather Statement | SGF | Miller | 48 min |
| Jun 26, 10:22 AM CDT | Special Weather Statement | SGF | Morgan | 23 min |
| Jun 26, 12:33 PM CDT | Special Weather Statement | SGF | Phelps, Pulaski | 42 min |
| Jun 26, 12:51 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 39 min |
| Jun 26, 1:08 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 52 min |
| Jun 26, 1:25 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 20 min |
| Jun 26, 1:29 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 46 min |
| Jun 26, 1:56 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 49 min |
| Jun 26, 2:06 PM CDT | Special Weather Statement | SGF | Maries | 39 min |
| Jun 26, 2:19 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 41 min |
| Jun 26, 2:33 PM CDT | Special Weather Statement | SGF | Benton, St. Clair | 42 min |
| Jun 26, 2:42 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 20 min |
| Jun 26, 2:47 PM CDT | Flash Flood Warning | SGF | Benton, Miller, Morgan | 6 hr |
| Jun 26, 2:48 PM CDT | Areal Flood Advisory | SGF | Dent | 6 hr |
| Jun 26, 2:56 PM CDT | Special Weather Statement | SGF | Barton, St. Clair, Vernon | 49 min |
| Jun 26, 3:10 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, St. Clair, Vernon | 50 min |
| Jun 26, 3:13 PM CDT | Special Weather Statement | SGF | Barton, Jasper, Newton | 47 min |
| Jun 26, 3:16 PM CDT | Special Weather Statement | SGF | Benton, Camden, Hickory, Miller, Morgan | 44 min |
| Jun 26, 3:37 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Miller, Morgan, St. Clair | 38 min |
| Jun 26, 3:58 PM CDT | Special Weather Statement | SGF | Dade, Lawrence, Newton | 47 min |
| Jun 26, 4:06 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Maries, Miller, Phelps and 1 more | 39 min |
| Jun 26, 4:16 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 44 min |
| Jun 26, 4:22 PM CDT | Tornado Warning | SGF | Phelps, Pulaski | 23 min |
| Jun 26, 4:40 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, McDonald, Stone | 50 min |
| Jun 26, 4:41 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Laclede, Maries, Phelps, Pulaski | 49 min |
| Jun 26, 4:44 PM CDT | Areal Flood Advisory | SGF | McDonald, Newton | 6 hr |
| Jun 26, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 24 min |
| Jun 26, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Stone, Taney, Webster and 1 more | 51 min |
| Jun 26, 5:35 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 40 min |
| Jun 26, 5:38 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 19 min |
| Jun 26, 5:46 PM CDT | Tornado Warning | SGF | Wright | 14 min |
| Jun 26, 5:56 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney, Texas, Wright | 49 min |
| Jun 26, 6:02 PM CDT | Tornado Warning | SGF | Laclede, Pulaski, Texas, Wright | 28 min |
| Jun 26, 6:29 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more | 46 min |
Nearby
Heat Advisories in Missouri, 2018Heat Advisories in Kansas, 2018Every heat advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.